# SDR FQAR20140324029

- Difficulty date: March 20, 2014
- Submitted: March 24, 2014
- Operation: General aviation
- Aircraft: N433PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496063
- Aircraft time: 8,303 hours
- Engine: Lyc O360A1H6
- Propeller: Hartzl HCC2YR1
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: 86255002
- Condition: Obstructed
- Location: Fuel System
- Stage of operation: DE
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: B

## Discrepancy

SOON AFTER THE PILOTS BEGAN THEIR DESCENT, THE LT ENGINE EXPERIENCED A SIGNIFICANT LOSS OF POWER. THE CFI RAN THE APPROPRIATE CHECKLISTS, AND NOTED WHEN THE THROTTLE WAS ADVANCED PAST IDLE, THE ENGINE WOULD INITIALLY RESPOND, BUT WOULD QUICKLY SPUTTER AND RETURN TO IDLE POWER. THE CFI SHUTDOWN THE ENGINE AND PERFORMED A SINGLE ENGINE LANDING AT THE DESTINATION AIRPORT.  MAINTENANCE, UPON PRELIMINARY INSPECTION, CONFIRMED THE ENGINE WOULD NOT RUN AND NOTED THE LT FUEL PRESSURE WAS ZERO. FURTHER TROUBLESHOOTING REVEALED THERE WAS LITTLE TO NO FUEL REACHING THE MECHANICAL FUEL PUMP AND CARBURETOR.  IT WAS DISCOVERED THAT THE LT ELECTRIC FUEL PUMP HAD FAILED IN THE CLOSED POSITION, PERMITTING ONLY A TRICKLE OF FUEL TO FLOW THROUGH IT, CAUSING THE ENGINE TO DIE.  REPLACEMENT OF THE ELECTRIC FUEL PUMP RESOLVED THE ISSUE.
